MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Catalog Number 73018L
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the indwelling foley catheter was leaking.Several of these catheters were inserted into an anesthetized patient in the morning, both of which had the same issue.Both had a small hole at the top of the catheter, this was not the end they put in to the patient.When the user went to check the stock, it was found that both the catheters were used and had the same batch number.Since the user had no other stock, a different not so suitable catheter had to be used.This fault issue not only resulted in multiple catheters being inserted, but also delayed the patient additional treatment.Both remaining boxes were taken off the shelf and quarantined.Per follow-up information received from ibc on 28aug2023, stated that all faulty devices were used on the same patient.The patient delay was getting them off the table as they had to replace the catheter three times.The patient status was discharged home.Per mail received on 13sep2023, stated that the customer returned an additional used sample.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Received a used 3-way catheter (without original packaging).Visual inspection noted no defects or holes along the length of the catheter.The catheter balloon was inflated with 35 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and the catheter rested with no leaks noted.The balloon passively deflated with no cuffing or leaks noted, returning 10ml of solution.Flushed drainage lumen with d.I.Water successfully with no leaks noted.This is within specification per inspection procedure, which states, catheter leaks, valve leaks, balloon perforation, lumen to lumen, prematurely deflated and dislodged balloon are not allowed, and must inflate and deflate with the use of a syringe.No root cause could be found because the reported event was unconfirmed.A device history record review was not required as the investigation was unconfirmed.As the reported event is unconfirmed neither a risk review nor labeling review is required.Correction: d.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17894308
Report Number1018233-2023-07239
Device Sequence Number17007851
Product Code EZL
UDI-Device Identifier00801741034305
UDI-Public(01)00801741034305
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K070558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number73018L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown